I've been on the combined pill for a couple of months now. I went on the pill entirely because of the birth control aspect, as I always had regular, and not too heavy periods. But now, on the pill, I am having heavier periods than I've ever had before. And they're lasting the same length of time, if not longer than usual.
I wouldn't be quite so worried, but I don't eat red meat, so anaemia is something that I'm always on the look out for.
Has anyone else experienced extremely heavy periods when on the pill? I'm going to talk to the family planning clinic about it when I finish the third packet of pills and go to get more. How is depo on the subject of lightening periods?
If your pill is making your periods heavier than usual, and you're concerned about anemia, you might want to see if you can switch to another brand of pill; sometimes different hormonal combinations have different effects on women.
Depo-provera sometimes causes women to skip their periods entirely and sometimes causes them to have long heavy periods -- it's really a variable effect. i'd try another brand of pill first and see if that helps, and if not discuss some of your other options.
I'm gonna take the next pack of pills, and see how my period is after them... and if it's no lighter then I'll talk to the clinic about changing pills. I'll have to go back then anyway, because I only got pills for 3 months.
Copyright 1998, 2014 Heather Corinna/Scarleteen
Scarleteen.com: Providing comprehensive sex education online to teens and young adults worldwide since 1998
Information on this site is provided for educational purposes. It is not meant to and cannot substitute for advice or care provided by an in-person medical professional. The information contained herein is not meant to be used to diagnose or treat a health problem or disease, or for prescribing any medication. You should always consult your own healthcare provider if you have a health problem or medical condition.